Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 31, 2022, 5:54 PM EDT for Pasco County, Pinellas County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2022, 5:54 PM EDT (21:54 UTC)
- Expired
- May 31, 2022, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 48 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:07 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 31, 3:07 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 307 PM EDT Tue May 31 2022 .DISCUSSION... Scattered showers and thunderstorms continue moving west southwest across the interior this afternoon and expect more coverage once these reach the west coast sea breeze near the west coast later this afternoon and evening. All of the convection will move out into the gulf later this evening with mostly clear to partly cloudy skies overnight. Wednesday looks like a repeat of today as the east to northeast low level flow persists with enough moisture for scattered to numerous showers and thunderstorms. The main difference will be the timing as the east to northeast flow will be a little stronger bringing the convection westward a couple of hours sooner than today. For Thursday the easterly flow will persist, but weaker than Wednesday. Plenty of moisture will still be in place, especially from the Interstate 4 corridor southward, to allow more scattered to numerous mainly afternoon and evening convection with the highest PoPs over the southern interior and southwest Florida. For Friday through Saturday the forecast is highly dependent on the future development or lack thereof of a possible tropical system moving across the southeast Gulf of Mexico. At this time expect breezy conditions to develop Friday into Saturday with scattered to widespread showers and scattered thunderstorms, highest rain chances across the south. Early next week easterly flow returns with a pretty typical summer thunderstorm pattern with scattered convection each afternoon and evening. && .AVIATION... Scattered showers and thunderstorms into this evening will cause brief MVFR/IFR cigs/vsbys along with some higher wind gusts. Winds will be out of the east to northeast at 7 to 10 knots, except becoming west to northwest later this afternoon with the sea breeze at TPA, PIE, and SRQ. Light east to northeast winds return later this evening then increase to 7 to 10 knots again during Wednesday morning. && .MARINE... Winds will remain easterly for the next few days, though a shift to onshore is expected with the sea breeze each afternoon. Scattered showers and thunderstorms will be possible late each afternoon and evening, moving offshore from land. No headlines are expected, though winds could briefly increase to the 15 to 20 knot range each evening. Late in the week an area of low pressure could move across the southeast gulf increasing winds to advisory levels. && .FIRE WEATHER... Breezy east to northeast winds will lead to rather high dispersion values Wednesday afternoon. Relative humidity values will remain above critical levels through the week with no fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 74 92 75 92 / 30 50 10 40 FMY 71 91 72 91 / 40 60 20 60 GIF 71 90 71 92 / 10 50 10 40 SRQ 71 90 71 89 / 40 60 20 40 BKV 67 92 67 92 / 20 40 10 40 SPG 74 89 75 88 / 40 50 20 40 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 3 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Close
In the hours before
Special weather statement, May 31, 4:12 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Tue May 31 2022
FLZ239-312045-
Inland Levy FL-
412 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of north central Levy
County through 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Trenton, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiefland, Bronson, Manattee Road, Andrews, Fanning Springs and
Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 8285 2958 8276 2956 8275 2957 8266
2954 8265 2954 8257 2934 8270 2949 8298
2954 8297 2956 8295 2958 8294 2959 8294
2959 8286
TIME...MOT...LOC 2011Z 041DEG 8KT 2954 8273
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 31, 4:38 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
438 PM EDT Tue May 31 2022
FLZ139-142-239-242-312130-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
438 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of western Citrus and
Levy Counties through 530 PM EDT...
At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 11 miles southwest of
Williston Highlands to 6 miles north of Crystal River Airport.
Movement was west at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston, Chiefland, Bronson, Homosassa Springs, Beverly Hills,
Williston Highlands, East Bronson, Crystal River Airport, Manattee
Road, Fowlers Bluff, Black Diamond, Homosassa, Andrews, Williston
Municipal Airport, Sugarmill Woods, Inglis, Fanning Springs, Otter
Creek, Lecanto and Citronelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8317 2932 8314 2935 8306 2959 8294
2957 8266 2954 8265 2954 8256 2948 8255
2948 8241 2922 8240 2921 8254 2904 8254
2905 8247 2901 8239 2870 8246 2869 8272
2878 8279 2910 8289 2907 8302 2921 8316
TIME...MOT...LOC 2038Z 085DEG 24KT 2953 8291 2921 8266 2896 8258
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, May 31, 5:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 W CITRONELLE 28.97N 82.64W
05/31/2022 E0.25 INCH CITRUS FL TRAINED SPOTTER
SKYWARN SPOTTER.
&&
CJPLocal storm report, May 31, 5:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 W CITRONELLE 28.98N 82.58W
05/31/2022 E1.00 INCH CITRUS FL PUBLIC
TIME ESTIMATED BY RADAR.
&&
CJPSpecial weather statement, May 31, 5:41 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
541 PM EDT Tue May 31 2022
FLZ160-162-260-312230-
Coastal Charlotte FL-Inland Sarasota FL-Coastal Sarasota FL-
541 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of northwestern
Charlotte and Sarasota Counties through 630 PM EDT...
At 540 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka River State Park to 9 miles south
of North Port. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Port, Sarasota, Punta Gorda, Port Charlotte, Sarasota Springs,
South Gate Ridge, Lake Sarasota, Saint Armands Key, Southgate, Gulf
Gate Estates, Myakka River State Park, Ridge Wood Heights, South
Sarasota, Kensington Park, The Meadows, Murdock, Vamo, El Jobean,
Oscar Scherer State Park and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2733 8264 2738 8231 2730 8225 2721 8225
2721 8218 2697 8201 2680 8230
TIME...MOT...LOC 2140Z 019DEG 16KT 2729 8234 2693 8225
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 31, 5:52 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
552 PM EDT Tue May 31 2022
FLZ050-149-151-249-251-312230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
552 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of southwestern Pasco,
northern Pinellas and northwestern Hillsborough Counties through 630
PM EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Port Richey East to near Gandy. Movement
was southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, New Port Richey, Hudson,
Holiday, St. Petersburg, Palm Harbor, South Highpoint, New Port
Richey East, Beacon Square, Keystone, Tampa International Airport,
East Lake, Gandy, Jasmine Estates, Citrus Park, Feather Sound and
West And East Lealman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2838 8275 2808 8284 2783 8268 2788 8250
2839 8261
TIME...MOT...LOC 2152Z 055DEG 6KT 2826 8269 2793 8258
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:10 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 35 min |
| May 30, 8:23 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 37 min |
| May 30, 8:23 PM EDT | Special Weather Statement | TBW | Sumter | 37 min |
| May 30, 8:41 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
| May 30, 8:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 30, 8:58 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 47 min |
| May 30, 9:17 PM EDT | Special Weather Statement | TBW | Levy | 43 min |
| May 30, 9:19 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 26 min |
| May 30, 9:38 PM EDT | Special Weather Statement | TBW | Citrus | 37 min |
| May 30, 9:43 PM EDT | Special Weather Statement | TBW | Hernando, Pasco, Pinellas | 47 min |
| May 30, 10:18 PM EDT | Special Weather Statement | TBW | Citrus | 27 min |
| May 31, 4:12 PM EDT | Special Weather Statement | TBW | Levy | 33 min |
| May 31, 4:38 PM EDT | Special Weather Statement | TBW | Citrus, Levy | 52 min |
| May 31, 4:49 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Levy | 26 min |
| May 31, 4:50 PM EDT | Special Marine Warning | TBW | 40 min | |
| May 31, 5:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| May 31, 5:41 PM EDT | Special Weather Statement | TBW | Sarasota | 49 min |
| May 31, 5:52 PM EDT | Special Weather Statement | TBW | Pinellas | 38 min |
| May 31, 5:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| May 31, 5:57 PM EDT | Special Weather Statement | TBW | Lee | 63 min |
| May 31, 6:07 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 23 min |
| May 31, 6:14 PM EDT | Tornado Warning | TBW | Pinellas | 15 min |
| May 31, 6:20 PM EDT | Special Marine Warning | TBW | 25 min | |
| May 31, 6:22 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 23 min |
| May 31, 6:30 PM EDT | Special Weather Statement | TBW | Sarasota | 30 min |
| May 31, 6:32 PM EDT | Special Weather Statement | TBW | Pinellas | 43 min |
| May 31, 6:35 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 25 min |
| May 31, 6:40 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 31, 6:48 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| May 31, 6:58 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 32 min |
| May 31, 6:59 PM EDT | Special Weather Statement | TBW | Pinellas | 31 min |
| May 31, 7:09 PM EDT | Special Marine Warning | TBW | 36 min | |
| May 31, 7:22 PM EDT | Special Weather Statement | TBW | Charlotte | 23 min |
| May 31, 7:25 PM EDT | Special Weather Statement | TBW | Manatee | 50 min |
| May 31, 7:34 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 26 min |
| May 31, 7:47 PM EDT | Special Marine Warning | TBW | 43 min | |
| May 31, 7:58 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.